Question

Would it be possible to get a PE whilst on Riva? I have had 3 DVT's and 2 PE's in my life already, I was on warfarin for 16 years and switched to Riva about 5/6 weeks ago - I started developing crushing pain in my upper back (feels like heartburn pain but just in my bad, yes I know sounds strange) and now it seems the pain is in casing my chest - so really, no diagnosis can be given on here but what is the possibility of a PE whilst on 20mg Riva a day - bit like how long is a piece of string right?

Thanks all.

16 Replies

oldestnewest
  • Get checked out....might be something...or "nothing" ie muscular skeletal issue.....but we're not medics so best get checked out.

    Good luck

  • get it

  • I hope not I have been taking it for about the same time as you I switched to Riva after my second DVT which occurred after I had taken Warfarin for a number of months after my first DVT and PE. The consultant at the hospital said I would need to be anticoagulant medication for life now and offered me Warfarin or Riva which I am trying however it is taking longer for my left ankle to stop swelling up but I have no pain now. Hopefully it work as it will be more user friendly the Warfarin procedures , time will tell. As previously stated in another post I am seeing a haematologist at hospital on the 31st March to carry out to some blood tests.

  • Personally I would prefer the tried and tested warfarin because of the possibility of getting an antidote in case of any emergency.

  • Lol, really? Warfarin, that stuff almost killed me twenty years ago.

    I had a DVT in my left leg. Within days I was rushed to another hospital. Although there might be an antidote, I'm allergic to it. Yes!! I ended up in hospital for 21 days on pain Meds waiting for my body to repair itself.

    The end result was the nerve bundle to my left leg destroyed. It took eight years of constantly trying to get my left leg to work. For some reason my body is using a sensory nerve system to get messages to some of the muscles in my left leg. I have maybe 25% of the strength in my left leg. I use a zimmer three wheeled walker.

    Sadly all those years played on my back. I now have advanced spondylotheises. Slippage in the spine. Due to the prior nerve damage. I now live in constant pain. About six months ago, I developed another DVT in my right leg. Knowing the symptoms I just used a thrombosis stocking on that leg too. I have been using them on my left leg for twenty years. However that DVT broke loose, went via the heart to both lungs.

    I felt no pain. Thanks to Tramadol, but I started having trouble breathing and did not feel so good. Told a young friend that if I felt the same way in the morning I would try and get to the doctor. The next morning was even worse. Robert asked me if I had phoned the doctor. I tried and tried to get through. By lunch time Robert messaged me with a get to the doctors in person and wait. If they cannot see you get to A&E. I begrudgingly did as ordered. Robert is 35 years my junior. I drive to the doctors. Silly me. Within 15 minutes I was being rushed to the hospital in an ambulance. 10 days in hospital. Feeling like death. That first night I almost died. Was not getting enough oxygen even with oxygen being supplied.

    I'm now on Apaxaban. The best part it's easy to stop if you need an extraction. Like I did. Just stop the morning before going to the dentist. By the time of your appointment, you will be fine. Start taking them again the next day. They only have a 12 hour lifespan in your system.

  • Husband had DVT while on Riva. (he had a cranial bleed while on Warfarin). He was then put on Apixaban which is a twice a day tablet so gives better anticoagulation cover. He has now been stable for 3 years.

    Good luck - but what a long time to have to wait for blood tests.

  • Apaxaban is easy to take. Just remember if he needs a tooth extraction or anything like that, stop the Meds the day before and start again the day after. Many dentists complain that parents forget to tell them. Lucky I told mine. She made me sit in the waiting room afterwards to check that the bleeding had stopped. She was the one who told me that many people forget to tell them.

  • happy mummys date with nannys

  • daddy are you there

  • your mum

  • wtf?

  • Hi Kayanne, I had a TIA whilst on Riva. This was confirmed as the assay revealed that I metabolised Riva within 3 hours. What are you taking now?

  • Hello i started Riva 20mg 6 weeks ago. Was just wondering if you can still clot on these meds as i did on warfarin

  • Yes I sure did. Now I am back to Warfarin and Asprin

  • Interesting its scary really!

  • Yes you can... I did.

You may also like...